My mother who has been taking Losartan 100 mg alongside Amlopidene 10 mg for the last 9 years has been told by her GP they are stopping the Losartan as her bp appears to be normal (surely this is on account of taking the medication?). She has a long history of black outs and has suffered a mini stroke 16 years ago. On one of her many occasions in hospital the consultant advised she has a low pulse and heart rate. There have been many episodes where she has been found after passing out and hitting the stair rail in her flat, this resulted in 12 weeks in obs. She has recently turned seventy-five. Please advise? Is it safe to come off 100 mg Losartan in such an abrupt manner and will the Amlopodine suffice? Since taking Losartan/Amlodidene combination she has not suffered further episodes. Will Amlopidene be enough on its own?
No you can not just stop taking BP medication abruptly, the blood pressure may rebound because there is no medication that having it under control. The medication should be stopped slowly, over period of 3- 4 weeks to avoid rebound effect and BP should be monitored closely
- Losartan Information for Consumers
- Losartan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Losartan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.